Thunderstorm Wind, Westmoreland
- When
- July 18, 3:45 PM EST
- Where
- Westmoreland County, West Newton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.217, -79.767
Large trees branches blown down, blocking road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 18, 1:10 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 210 PM EDT FRI JUL 18 2003 ERLY AFTN UPDTE FOR SVR WATCH BOX TIL 8PM MOST OF CWA. .PBZ... MD...NONE. OH...SVR WATCH TIL 8PM EDT OHZ039>041-048>050-057>059-068-069. PA...SVR WATCH TIL 8PM EDT PAZ013>016-020>023-029>032. WV...SVR WATCH TIL 8PM EDT WVZ001>004-012-021-022.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT, MAINLY FROM DAMAGING WIND AND HAIL, AND MAINLY FOR AREAS SOUTH OF INTERSTATE 80. LOCALIZED HEAVY RAIN AND DANGEROUS LIGHTNING WILL ACCOMPANY THESE STORMS ALSO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
350 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM HICKORY PA .75 INCH HAIL
07/18/03 WASHINGTON REPORTED BY SKYWARN
SPOTTERS
0334 PM HICKORY PA WIND DAMAGE
07/18/03 WASHINGTON LARGE TREES DOWN REPORTED
BY SKYWARN SPOTTERS
0336 PM WASHINGTON PA WIND DAMAGE
07/18/03 WASHINGTON LARGE TREES DOWN REPORTED
BY SKYWARN SPOTTERS
0215 PM DOVER OH 1.00 INCH HAIL
07/18/03 TUSCARAWAS REPORTED BY SKYWARN
SPOTTERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
352 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM WASHINGTON PA 1.00 INCH HAIL
07/18/03 WASHINGTON REPORTED BY TRAINED
OBSERVERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
402 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0347 PM WASHINGTON PA 1.50 INCH HAIL
07/18/03 WASHINGTON REPORTED BY
PUBLIC
0349 PM HOUSTON PA .75 INCH HAIL
07/18/03 WASHINGTON REPORTED BY
PUBLIC
0257 PM AMBRIDGE PA WIND DAMAGE
07/18/03 BEAVER NUMEROUS TREES DOWN
REPORTED BY PUBLICOHZ039>041-048>050-057>059-068-069-PAZ014>016-020>023-029>032- WVZ001>004-012-021-022-190000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 430 PM EDT FRI JUL 18 2003 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION WASHINGTON IN WEST VIRGINIA... BROOKE HANCOCK OHIO IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MUSKINGUM TUSCARAWAS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... FAYETTE GREENE INDIANA JEFFERSON WESTMORELAND IN WEST VIRGINIA... MARION MARSHALL MONONGALIA WETZEL IN OHIO... MONROE NOBLE
OHZ068-069-182130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 432 PM EDT FRI JUL 18 2003 ...THUNDERSTORMS CONTINUE TO MOVE ACROSS NOBLE AND MONROE COUNTIES... THUNDERSTORMS WITH VERY HEAVY RAIN HAD MOVED THROUGH THE BATESVILLE AREA OF NOBLE COUNTY. RAPID RUNOFF HAD CASED WATER TO COLLECT ON ROADS. THE STORMS COULD PRODUCE OVER AN INCH OF RAIN IN A SHORT PERIOD OF TIME. THESE STORMS COULD ALSO PRODUCE...HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
437 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0407 PM 1 S DUBOIS PA WIND DAMAGE
07/18/03 JEFFERSON LARGE EVERGREEN TREES DOWN
ON RT 219 IN SANDY TWP.
REPORTED BY SKYWARN
SPOTTERS
0420 PM HANNIBAL OH .88 INCH HAIL
07/18/03 MONROE REPORTED BY SKYWARN
SPOTTERSThe Pittsburgh radar (KPBZ), 52 km away, was scanning. The volume nearest the first event began at 20:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees branches blown down, blocking road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373183.